Alert archive / Oklahoma / Wind Advisories in 2025

Wind Advisory 14, NWS Tulsa, OK

December 18, 20259 counties in Oklahoma; Benton County, Washington County, Arkansas

NWS Tulsa, OK issued this wind advisory at Dec 18, 2025, 4:45 AM CST for 9 counties in Oklahoma; Benton County, Washington County, Arkansas. It took effect at Dec 18, 2025, 9:00 AM CST. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Dec 18, 2025, 4:45 AM CST (10:45 UTC)
In effect from
Dec 18, 2025, 9:00 AM CST
Expired
Dec 18, 2025, 8:00 PM CST
In force
11 hr
Issued by
NWS Tulsa, OK

Counties Benton County, AR, Washington County, AR, Craig County, OK, Delaware County, OK, Mayes County, OK, Nowata County, OK, Ottawa County, OK, Pawnee County, OK, Rogers County, OK, Tulsa County, OK, Washington County, OK

The radar

The Tulsa radar (KINX), 39 km from the middle of the area, began a volume at 10:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 10.8 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2025-12-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2025-12-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 105 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1093 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
105 m²/s²
0-3 km storm-relative helicity
76 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

212 
WWUS74 KTSA 181045
NPWTSA

URGENT - WEATHER MESSAGE
National Weather Service Tulsa OK
445 AM CST Thu Dec 18 2025

ARZ001-010-OKZ054>063-190000-
/O.NEW.KTSA.WI.Y.0014.251218T1500Z-251219T0000Z/
Benton-Washington AR-Osage-Washington OK-Nowata-Craig-Ottawa-
Pawnee-Tulsa-Rogers-Mayes-Delaware-
Including the cities of Pawnee, Tulsa, Vinita, Pryor, Jay,
Nowata, Rogers, Bentonville, Bartlesville, Miami, Claremore,
Grove, Springdale, Fayetteville, and Pawhuska
445 AM CST Thu Dec 18 2025

...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 6 PM CST THIS 
EVENING...

* WHAT...Northwest winds 15 to 25 mph with gusts up to 45 mph 
  expected.

* WHERE...In Arkansas, Benton and Washington AR Counties. In 
  Oklahoma, Craig, Delaware, Mayes, Nowata, Osage, Ottawa, Pawnee, 
  Rogers, Tulsa, and Washington OK Counties.

* WHEN...From 9 AM this morning to 6 PM CST this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down. Drivers of high profile vehicles should 
  be alert to sudden gusts.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

Lacy
2 follow-up statements
655 
WWUS74 KTSA 182353
NPWTSA

URGENT - WEATHER MESSAGE
National Weather Service Tulsa OK
553 PM CST Thu Dec 18 2025

OKZ054>057-059>062-190100-
/O.EXP.KTSA.WI.Y.0014.000000T0000Z-251219T0000Z/
Osage-Washington OK-Nowata-Craig-Pawnee-Tulsa-Rogers-Mayes-
Including the cities of Pawhuska, Vinita, Pawnee, Pryor,
Claremore, Tulsa, Nowata, and Bartlesville
553 PM CST Thu Dec 18 2025

...WIND ADVISORY WILL EXPIRE AT 6 PM CST THIS EVENING...

Wind gusts have begun to weaken early this evening and will let the 
Advisory expire. However, wind gusts of 25 to 35 mph will remain 
possible over the next hour.

$$

ARZ001-010-OKZ058-063-190200-
/O.EXT.KTSA.WI.Y.0014.000000T0000Z-251219T0200Z/
Benton-Washington AR-Ottawa-Delaware-
Including the cities of Jay, Rogers, Springdale, Fayetteville,
Miami, Grove, and Bentonville
553 PM CST Thu Dec 18 2025

...WIND ADVISORY NOW IN EFFECT UNTIL 8 PM CST THIS EVENING...

* WHAT...Northwest winds 15 to 20 mph with gusts up to 40 mph.

* WHERE...In Arkansas, Benton and Washington AR Counties. In 
  Oklahoma, Delaware and Ottawa Counties.

* WHEN...Until 8 PM CST this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down. Drivers of high profile vehicles should 
  be alert to sudden gusts.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$
725 
WWUS74 KTSA 190149
NPWTSA

URGENT - WEATHER MESSAGE
National Weather Service Tulsa OK
749 PM CST Thu Dec 18 2025

ARZ001-010-OKZ058-063-190300-
/O.EXP.KTSA.WI.Y.0014.000000T0000Z-251219T0200Z/
Benton-Washington AR-Ottawa-Delaware-
Including the cities of Jay, Rogers, Springdale, Fayetteville,
Miami, Grove, and Bentonville
749 PM CST Thu Dec 18 2025

...WIND ADVISORY WILL EXPIRE AT 8 PM CST THIS EVENING...

Winds will continue to weaken through the evening hours. Thus, the 
Wind Advisory will be allowed to expire.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this wind advisory went out at Dec 17, 11:58 PM CST, 4 hours 47 minutes earlier. Its key messages:

  • Updated at 1158 PM CST Wed Dec 17 2025
  • Low to medium rain chances continue ahead of approaching cold front Thursday morning; only light rain amounts expected.
  • Higher grassland fire weather conditions develop Thursday afternoon with gusty northwest winds behind the front.
  • Dry and mild conditions continue into the weekend. Much above normal temperatures likely early to mid next week.
Area forecast discussion, Dec 17, 11:58 PM CST, 4 hours 47 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
1158 PM CST Wed Dec 17 2025

...New SHORT TERM, LONG TERM...

.KEY MESSAGES...
Updated at 1158 PM CST Wed Dec 17 2025

 - Low to medium rain chances continue ahead of approaching cold
   front Thursday morning; only light rain amounts expected.

 - Higher grassland fire weather conditions develop Thursday
   afternoon with gusty northwest winds behind the front.

 - Dry and mild conditions continue into the weekend. Much above
   normal temperatures likely early to mid next week.

&&

.SHORT TERM...
(Through Thursday Night)
Issued at 1158 PM CST Wed Dec 17 2025

A strong low level jet of 40-50+KT combined with isentropic lift
and increasing moisture advection were common across eastern
Oklahoma and northwest Arkansas Wednesday night ahead of a cold
front approaching from the northwest. These conditions were and
will continue to create scattered areas of drizzle and reduced
visibility becoming rain chances into Thursday morning as
increased vorticity moves into the CWA ahead of the frontal
passage. Greater potential for light precip is across parts of
southeast and far eastern Oklahoma as well as western Arkansas
into Thursday morning. Otherwise, southerly winds of 20 to 35 mph
and cloud cover will keep low temperatures from falling much with
lows in the 50s for most locations.

The cold front moves into northeast Oklahoma around 12z Thursday
and is progged to exit southeast Oklahoma and northwest Arkansas
midday/early afternoon. Precipitation chances taper off and exit
from west to east with the movement of the front. The main impact
with the frontal passage will be the northwesterly winds gusting
30 to 40 mph and transporting drier air into the CWA late morning
through Thursday afternoon. The combination of these conditions
will elevate fire weather dangers across much of the CWA. Area of
greater concern is across northeast Oklahoma, where the stronger
winds and afternoon min relative humidity values of 15 to 25
percent should be co-located and create elevated to near critical
grassland fire spread rates. Conditions will need to be monitored
closely as there may be a brief window northwest of Interstate 44
where isolated gusts reach Wind Advisory criteria and approach Red
Flag conditions. For now have held off on a wind advisory as this
window looks to be short lived early-mid afternoon and issued a
Fire Danger Statement for northeast Oklahoma. Across the rest of
the CWA, limited to elevated fire weather danger develops Thursday
afternoon, though in a shorter period compared to northeast
Oklahoma.

Winds Thursday evening into the overnight hours subside as surface
high pressure filters through the region in the wake of the
departing low pressure system and cold front. Mostly clear
conditions, light winds, and drier air over the CWA Thursday night
will aid in max radiational cooling with lows dropping into the
20s to low 30s. This looks to be only widespread freeze within the
forecast package.

&&

.LONG TERM...
(Friday through Wednesday)
Issued at 1158 PM CST Wed Dec 17 2025

Surface high pressure exits Friday morning, allowing for a quick
return of increasing southerly low level flow. Southerly winds
gusting 15 to 30 mph are forecast Friday afternoon, potentially
weakening for a period Friday evening/night, and then increasing
again Saturday ahead of a frontal boundary moving through
Saturday afternoon/evening. Limited moisture for this boundary to
work with should keep the frontal passage dry Saturday. At the
same time though, limited to elevated fire weather dangers develop
Friday afternoon and Saturday from the gusty winds and continued
drier conditions.

Cooler conditions and lighter winds setup across the CWA Sunday
while another round of surface high pressure slides through the
region. These conditions are anticipated to be short-lived with
southerly winds and a warming trend returning Monday through the
first half of the week. High temperatures by the middle part of
next week could warm into the 70s for much of the CWA. Aloft a
ridge of high pressure is forecast build over the southern Plains.
Thus, at this time, keeping a mostly dry forecast into Christmas
Day.

&&

.AVIATION...
(06Z TAFS)
Issued at 1053 PM CST Wed Dec 17 2025

Mainly IFR conditions will continue overnight from southeast OK
through northwest AR with locally reduced vis 3-5 sm in patchy
drizzle or light rain showers. MVFR ceilings will be more favored
across northeast OK during this period. Winds remain gusty from
the south-southwest ahead of approaching cold front which will
cause winds to shift westerly with a brief reduction in gusts.
Flight conditions are expected to improve fairly quick with the
frontal passage, initially across northeast OK a little before
12z, and through northwest AR before 18z. Northwest winds behind
the front will gust 25-35 knots much of Thursday with clearing
skies and winds gradually dying down after 00z.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   52  60  28  56 /  10  10   0   0
FSM   54  64  31  57 /  30  40   0   0
MLC   54  63  28  58 /  20  10   0   0
BVO   49  59  23  55 /  10  10   0   0
FYV   53  59  25  53 /  30  70   0   0
BYV   53  59  25  53 /  40  70   0   0
MKO   55  61  29  56 /  20  20   0   0
MIO   53  59  25  52 /  30  30   0   0
F10   54  61  29  57 /  10  10   0   0
HHW   54  63  34  57 /  30  20   0   0

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...None.
AR...None.
&&

SHORT TERM...20
LONG TERM....20
AVIATION...14
Hazardous weather outlook, Dec 18, 4:42 AM CST, 3 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
442 AM CST Thu Dec 18 2025

ARZ001-002-010-011-019-020-029-OKZ049-053>076-191045-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
442 AM CST Thu Dec 18 2025

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...Today and Tonight.

SIGNIFICANT WINDS.
	RISK...Elevated.
	AREA...Northeast Oklahoma and far Northwest Arkansas.
	ONSET...Midday.

FIRE WEATHER DANGER.
	RISK...Elevated.
	AREA...Eastern Oklahoma and Northwest Arkansas.
	ONSET...This Afternoon.

DISCUSSION...

A cold front will move through the region this morning, switching
winds to the northwest and gusty. While gusts just behind the
front could briefly touch 40 mph, the better potential for 40 to
50 mph wind gusts will be this afternoon and possibly into the
early evening across northeast Oklahoma into far northwest
Arkansas.

The gusty winds and dry air moving into the region behind the
front will elevate fire weather concerns across much of eastern
Oklahoma and northwest Arkansas, though northeast Oklahoma will
have the longest duration and best overlap of lowest humidity and
strongest wind. Conditions will improve overnight tonight.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Spotter Activation Not Expected.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
FRIDAY...Very High Fire Weather and High Wind Potential.
SATURDAY...High Wind Potential.
SUNDAY through WEDNESDAY...No Hazards.

EXTENDED DISCUSSION...

Dry air will continue to be in place on Friday as south winds
return and become gusty by afternoon, especially across eastern
Oklahoma. Elevated fire spread potential is most likely along and
west of an Okemah to Bartlesville line, with at least limited
potential across the remainder of eastern Oklahoma into far
northwest Arkansas. Gusty winds continue into Saturday, though
humidity values will be on the rise by then, reducing the threat.

weather.gov/tulsa contains additional information.

Nearby

Wind Advisories in Oklahoma, 2025Wind Advisories in Arkansas, 2025Every wind advisory in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.